MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G53585
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the echo-hd-19-c device of lot number c1171813 involved in this complaint was not returned for evaluation.With the information provided document based investigation was conducted.The customer complaint is confirmed based on the customer's testimony.Additional information was received as follows: if the report involves a kink or bend in the needle, where is this located on the device (handle end or patient end)? patient end please describe the location in the body for the intended target site (pancreas, stomach, etc).Lung please describe the size of the intended target site.Not known what is the endoscope manufacturer and model number that was used with this device? pentax was gaining access to the targeted site difficult? no was the endoscope in a flexed or twisted position at any time during the procedure? yes was needle penetration of the targeted site difficult? not really was the stylet in place inside the needle when advancing into the targeted site? yes how many biopsies were obtained with use of this needle? 2 did any section of the device detach inside the patient? no was the needle fully retracted when the device was removed from the patient? yes if not, with the device in question, how was the procedure performed and/or finished? took a new needle root cause: a definitive root cause for the customer complaint could not be determined.However possible causes of needle retraction issues may have been caused by distal kink/bend of needle.This needle kink/bend may have occurred during procedure while the endoscope was in flexed or twisted position during the procedure as noted in additional information received.Also it is possible that the needle kink/bend may have been damaged when obtaining the sample.The notes section of the instructions for use ifu0077-4 that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".The tip of the needle and stylet are sharp and could cause injury to the patient or user if not used with caution.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0077-4 ).Document review a review of the qc records did not reveal any issues which could have contributed to this complaint issue.Prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-19-c device of lot # c1171813 did not reveal any discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue effects the entire lot # c1171813 ; upon review of complaints this failure mode has not occurred previously with this lot # c1171813.Summary the customer complaint is considered to be confirmed based on customer testimony.The risk associated with this occurrence was determined to be no risk (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Yield was taken out, and couldn't retract the needle into the sheath afterwards this happened while the needle was outside of the patient, "as per complaint form": when they took the yield out of the needle on to the glass they couldnt retract the needle in the sheet anymore.Procore bevel got stuck on sheet.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7722009
Report Number3001845648-2018-00336
Device Sequence Number11025423
Product Code FCG
UDI-Device Identifier00827002535855
UDI-Public(01)00827002535855(17)181112(10)C1171813
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2018
Device Model NumberG53585
Device Catalogue NumberECHO-HD-19-C
Device Lot NumberC1171813
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/24/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2018
Initial Report FDA Received Date07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1